Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 1, NWS Fort Worth, TX

January 10, 201729 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 10, 2017, 4:46 AM CST for 29 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 4:46 AM CST (10:46 UTC)
Expired
Jan 10, 2017, 12:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Anderson County, TX, Bell County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
622 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS74 KFWD 101046
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CST TUE JAN 10 2017

...WIND ADVISORY THIS MORNING ALONG AND EAST OF INTERSTATE 35 AND
35 WEST...

.STRONG PRESSURE FALLS ALONG THE LEE OF THE ROCKIES IS RESULTING
IN VERY GUSTY SOUTH WINDS THIS MORNING OVER THE EASTERN HALF OF
NORTH AND CENTRAL TEXAS. THESE WINDS SHOULD PERSIST THROUGH MUCH
OF THE MORNING...BEFORE A COLD FRONT MOVES IN AFTER MIDDAY WITH
WINDS SHIFTING SOUTHWEST AT 15 TO 20 MPH. 

TXZ092>095-103>107-118>123-133>135-145>148-158>162-174-175-101800-
/O.NEW.KFWD.WI.Y.0001.170110T1046Z-170110T1800Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF GAINESVILLE, SHERMAN, DENISON, BONHAM, 
PARIS, CARROLLTON, DENTON, LEWISVILLE, FLOWER MOUND, PLANO, 
MCKINNEY, ALLEN, FRISCO, GREENVILLE, COMMERCE, COOPER, 
SULPHUR SPRINGS, FORT WORTH, ARLINGTON, DALLAS, ROCKWALL, HEATH, 
TERRELL, KAUFMAN, FORNEY, CANTON, GRAND SALINE, WILLS POINT, VAN,
EDGEWOOD, EMORY, EAST TAWAKONI, POINT, CLEBURNE, BURLESON, 
WAXAHACHIE, ENNIS, MIDLOTHIAN, ATHENS, GUN BARREL CITY, 
HILLSBORO, CORSICANA, TEAGUE, FAIRFIELD, WORTHAM, PALESTINE, 
KILLEEN, TEMPLE, FORT HOOD, WACO, MARLIN, MEXIA, GROESBECK, 
BUFFALO, CENTERVILLE, JEWETT, NORMANGEE, OAKWOOD, CAMERON, 
ROCKDALE, HEARNE, FRANKLIN, AND CALVERT
446 AM CST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...NOW THROUGH MIDDAY.

* WINDS...SOUTH WINDS 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. 

* IMPACTS...BOATERS ON AREA LAKES WILL EXPERIENCE VERY CHOPPY AND
  DANGEROUS OPEN WATERS. HIGH PROFILES TRAVELING ON EAST TO WEST
  HIGHWAYS WILL BE SUSCEPTIBLE TO VERY STRONG CROSSWINDS. LOOSE
  OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL EASILY BE
  TOSSED ABOUT BY THE GUSTY SOUTH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
958 
WWUS74 KFWD 101614
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1014 AM CST TUE JAN 10 2017

...A WIND ADVISORY REMAINS IN AFFECT THIS MORNING ALONG AND EAST 
OF A LINE FROM BONHAM TO CORSICANA TO HEARNE...

.STRONG PRESSURE FALLS ALONG THE LEE OF THE ROCKIES WILL RESULT
IN STRONG AND GUSTY SOUTH WINDS THROUGH LATE MORNING OVER THE 
EASTERN SECTIONS OF NORTH AND CENTRAL TEXAS. THESE WINDS WILL 
PERSIST THROUGH ABOUT MIDDAY BEFORE A COLD FRONT MOVES IN. THE 
PASSAGE OF THE FRONT WILL RESULT IN THE WIND TURNING TO THE 
NORTHWEST AT SPEEDS BETWEEN 15 AND 20 MPH.

TXZ092-093-103-104-118-119-133-134-145-158>160-174-101715-
/O.CAN.KFWD.WI.Y.0001.000000T0000Z-170110T1800Z/
COOKE-GRAYSON-DENTON-COLLIN-TARRANT-DALLAS-JOHNSON-ELLIS-HILL-
BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF GAINESVILLE, SHERMAN, DENISON, 
CARROLLTON, DENTON, LEWISVILLE, FLOWER MOUND, PLANO, MCKINNEY, 
ALLEN, FRISCO, FORT WORTH, ARLINGTON, DALLAS, CLEBURNE, BURLESON,
WAXAHACHIE, ENNIS, MIDLOTHIAN, HILLSBORO, KILLEEN, TEMPLE, 
FORT HOOD, WACO, MARLIN, CAMERON, AND ROCKDALE
1014 AM CST TUE JAN 10 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON BUT
WILL REMAIN IN THE 15 TO 20 MPH RANGE.

$$

TXZ094-095-105>107-120>123-135-146>148-161-162-175-101800-
/O.CON.KFWD.WI.Y.0001.000000T0000Z-170110T1800Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HENDERSON-NAVARRO-FREESTONE-ANDERSON-LIMESTONE-LEON-ROBERTSON-
INCLUDING THE CITIES OF BONHAM, PARIS, GREENVILLE, COMMERCE, 
COOPER, SULPHUR SPRINGS, ROCKWALL, HEATH, TERRELL, KAUFMAN, 
FORNEY, CANTON, GRAND SALINE, WILLS POINT, VAN, EDGEWOOD, EMORY, 
EAST TAWAKONI, POINT, ATHENS, GUN BARREL CITY, CORSICANA, TEAGUE,
FAIRFIELD, WORTHAM, PALESTINE, MEXIA, GROESBECK, BUFFALO, 
CENTERVILLE, JEWETT, NORMANGEE, OAKWOOD, HEARNE, FRANKLIN, 
AND CALVERT
1014 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...NOW THROUGH MIDDAY.

* WINDS...SOUTH WINDS 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH.

* IMPACTS...BOATERS ON AREA LAKES WILL EXPERIENCE VERY CHOPPY 
  AND DANGEROUS OPEN WATERS. HIGH PROFILES TRAVELING ON EAST TO 
  WEST HIGHWAYS WILL BE SUSCEPTIBLE TO VERY STRONG CROSSWINDS. 
  LOOSE OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL 
  EASILY BE TOSSED ABOUT BY THE GUSTY SOUTH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
871 
WWUS74 KFWD 101803
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 PM CST TUE JAN 10 2017

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON...

.WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT. IT WILL STILL REMAIN BREEZY WITH
SUSTAINED WINDS IN THE 15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO
35 MPH.

TXZ094-095-105>107-120>123-135-146>148-161-162-175-101915-
/O.EXP.KFWD.WI.Y.0001.000000T0000Z-170110T1800Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HENDERSON-NAVARRO-FREESTONE-ANDERSON-LIMESTONE-LEON-ROBERTSON-
INCLUDING THE CITIES OF BONHAM, PARIS, GREENVILLE, COMMERCE, 
COOPER, SULPHUR SPRINGS, ROCKWALL, HEATH, TERRELL, KAUFMAN, 
FORNEY, CANTON, GRAND SALINE, WILLS POINT, VAN, EDGEWOOD, EMORY, 
EAST TAWAKONI, POINT, ATHENS, GUN BARREL CITY, CORSICANA, TEAGUE,
FAIRFIELD, WORTHAM, PALESTINE, MEXIA, GROESBECK, BUFFALO, 
CENTERVILLE, JEWETT, NORMANGEE, OAKWOOD, HEARNE, FRANKLIN, 
AND CALVERT
1203 PM CST TUE JAN 10 2017

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

ALTHOUGH THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE...IT WILL
REMAIN BREEZY THROUGH THE AFTERNOON WITH SOUTHERLY WINDS IN THE 
15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:43 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 10, 3:43 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
343 AM CST Tue Jan 10 2017

.DISCUSSION...
Warm and spring-like conditions will occur through Thursday, as
zonal flow aloft persists and aides in strong lee side pressure
falls. A Pacific cold front moving through the Central Plains/High
Plains currently will arrive into our northwest counties by this
afternoon, then stall near the I-20/I-30 corridors late today and
this evening as shortwave energy supporting this front exits
quickly east over the Mid Mississippi Valley and Upper Midwest.
Moisture is fairly scant, so we do not expect any convection with
this weak surface front, as better lift leaves it in the dust.
That said, continued warming 850mb temperatures and some sunshine
arriving today should help most areas warm readily into the 70s
this afternoon. Ahead of the front, some gusty southerly winds
will continue, with lower speeds in vicinity of the frontal
boundary. A few sprinkles may occur over the far E/SE counties
from moisture advection, but nothing of significance.

A strong upper disturbance will be arriving into the Pacific
Northwest tonight into Wednesday, which will be the system that
affects North and Central eventually the end of the week and
through the weekend. Warm advection and increasing Gulf moisture
through the mid week period will allow for a continuing of breezy
southerly winds and spring-like temperatures. Right now, it
appears we should remain below wind advisory criteria, though the
wind will be gusty at times. Our warmest day will be Wednesday,
when a few locales push the 80 degree mark. This will encroach on
the record highs for both Waco/DFW at 84F(1905)/83F(1911), but
those readings should remain safe for the time being.

More cloudiness is expected on Thursday, as another weak cold
frontal boundary moves into areas north of I-20/I-30 on Thursday
with highs in the 70s. A bulk of the mid level energy will once
again remain well north of our area within the continuing zonal
flow aloft. Like today, a few sprinkles may occur within the
strong warm advection and increasing moisture off the Gulf of
Mexico. By Thursday afternoon, we could see enough forcing along
the weak and stalled surface frontal boundary for low chances for
showers and storm SE of a Sherman-Dallas-Lampasas line. We are
NOT expecting severe weather due to some capping aloft, lack of
mid level support and SBCAPE values under 500 J/KG. Spotty
rainfall amounts to a half inch will be possible across the E/NE
counties Thursday afternoon.

The aforementioned Pacific NW energy begins to deepen readily over
CA Thursday Night/Friday, then continue its migration southward
toward southern AZ and northwest Mexico by Friday night. Medium
range models are actually all in very good agreement on this
occurring, as the mid level closed low remains stationary over
northwest Mexico through Saturday. At the surface, the cold front
will remain stalled up across our far NW counties through this
period. With the better large-scale ascent and upper diffluence
being WNW of the area and with good collaboration with surrounding
offices, have trimmed high POPs back over the NW counties in the
vicinity of the stalled surface cold front. It must be stated that
where the front stalls remains in question, so expect adjustments
in future forecasts. In addition, we should see somewhat of a
warm stable layer aloft through Saturday and even Saturday
evening, so will maintain only chance POPs. I have continued
having showers as the prevailing weather type, though enough
instability aloft exists for an occasional rumble of thunder. It
does appear temperatures, even in the far NW counties behind the
stalled front will be above freezing. As such and per coordination
with our NW neighbors, any mention of freezing rain was removed.

The mid level low over northwest Mexico finally gets kicked east-
northeast Sunday through Monday, as another strong system enters
the Pacific Northwest states. There are some discrepancies between
the European and GFS on speed and any lingering energy during this
time, but what's for certain is this will be our main window for
prolonged rainfall, some of it moderate to locally heavy in
nature. With dormant and cold top soils after recent arctic
airmass surges, the top soil will not be near as absorbent as you
would see in the warm season. Rainfall will range 2.5-3.5 inches
across the northwest counties to 1-1.5 inches across the far
southeast counties. My gut feeling is that with rainfall occurring
over such a prolonged period, that a bulk of the runoff and
flooding will be gradual with main stem river flooding issues
being the main hydrologic concern, especially the Brazos/Trinity
basins. I certainly can't rule out isolated flash flooding across
areas from I-20 and points north in vicinity of the front, though
my confidence isn't high.

We'll continue to monitor model trends regarding hydrological
/flooding issues and any brief concern for strong storms or winter
weather. Highs will definitely be cooler across the northwest half
of the CWA, as the cold front gradually sinks southeast this
weekend into early next week. High temperatures will vary quite a
bit with the 40s across the northwest, to the 50s/60s further
southeast. It will not be a nice weekend for outdoor activities
unfortunately.

05/

&&

.AVIATION...
/ISSUED 1145 PM CST Mon Jan 9 2017/
/6Z TAFS/

VFR conditions prevail across North Texas at this hour with high
cloudiness overspreading the region. Better moisture is located
just to the east with MVFR cigs around 2000 feet from Paris to
Terrell. Think we will see some south and westward expansion to
the lower cigs through morning and will include a brief TEMPO for
MVFR cigs at DAL from 12-15Z. Otherwise...will keep the other
Metroplex sites VFR. Waco will have a little better shot at MVFR
cigs during the morning hours and will include a few hours there.
Skies should scatter through the day with winds becoming southwest
by midday. Another round of MVFR cigs will be possible late
Tuesday night into Wednesday morning.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  57  78  64  75 /   5   0   5  10  20
Waco                75  57  78  63  76 /   5   0   5  20  20
Paris               71  57  74  63  72 /  10  10  10  20  30
Denton              74  54  78  61  74 /   0   0   5  10  10
McKinney            72  56  75  62  74 /   5   5   5  10  30
Dallas              74  60  77  64  75 /   5   5   5  10  30
Terrell             72  59  77  64  75 /   5   5  10  20  30
Corsicana           74  60  78  64  76 /   5   5  10  20  20
Temple              75  58  77  64  76 /   5   0   5  20  20
Mineral Wells       77  51  79  57  75 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

/05
Hazardous weather outlook, Jan 10, 3:50 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CST TUE JAN 10 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
350 AM CST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF A TEMPLE TO SHERMAN
LINE ON THURSDAY...THEN REGION WIDE THURSDAY NIGHT THROUGH MONDAY AS
A STRONG LOW PRESSURE SYSTEM APPROACHES THE AREA. AT THIS
TIME...HEAVY RAINFALL AND FLOODING ARE THE MOST LIKELY HAZARDS WITH
THIS SYSTEM...WITH THE HIGHEST CHANCE FOR WIDESPREAD RAINFALL
EXPECTED TO BE ON SUNDAY AND SUNDAY NIGHT. WHILE THE OVERALL SEVERE
WEATHER THREAT DURING THIS PERIOD APPEARS LOW AT THIS TIME...A FEW
STRONG STORMS CANNOT BE RULED OUT.

ADJUSTMENTS AND REFINEMENTS FOR THE WEEKEND FORECAST WILL CONTINUE
TO BE MADE THROUGH THE WEEK AS MORE RELIABLE DATA BECOMES AVAILABLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STALLEY

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.